Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Kansas City, MO

June 7, 2007Putnam County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2007, 3:07 PM CDT for Putnam County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 3:07 PM CDT (20:07 UTC)
Expired
Jun 7, 2007, 3:30 PM CDT
In force
23 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Putnam County, MO

The radar

The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 1:54 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-791 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 072007
SVREAX
MOC171-072030-
/O.NEW.KEAX.SV.W.0050.070607T2007Z-070607T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 330 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTHEAST OF MERCER...OR 17 MILES WEST OF UNIONVILLE...AND
  MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
  PUTNAM COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS.

LAT...LON 4049 9342 4038 9335 4058 9275 4057 9328

$$

PC
1 follow-up statement
000 
WWUS53 KEAX 072026
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 PM CDT THU JUN 7 2007

MOC171-072035-
/O.EXP.KEAX.SV.W.0050.000000T0000Z-070607T2030Z/
PUTNAM MO-
325 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUTNAM COUNTY
WILL EXPIRE AT 330 PM CDT...

AT 322 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

ADDITIONAL THUNDERSTORMS WILL ALSO MOVE ACROSS PUTNAM COUNTY...SO 
STAY TUNED FOR ANY ADDITIONAL WARNINGS THAT MAY NEED TO BE ISSUED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS.

LAT...LON 4049 9342 4038 9335 4058 9275 4057 9328

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 AM CDT, 12 hours 7 minutes earlier.

Area forecast discussion, Jun 7, 3:00 AM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CDT THU JUN 7 2007

.DISCUSSION...

FOCUS FOR DISCUSSION IS MAINLY IN THE NEAR TERM. FIRST CONCERN IS
THE STRENGTH OF THE WINDS THROUGH THIS AFTERNOON. WINDS OVER EXTREME
NW MO ARE STILL NEAR ADVISORY CRITERIA AS PROFILERS INDICATE A STG
70-80KT LLJ. DO NOT PLAN TO ISSUE AN ADVISORY AS THE NAM INDICATES
THAT THE LLJ WILL WEAKEN THE NEXT FEW HOURS WITH THE PRESSURE GRAD
ALSO RELAXING TOWARD DAYBREAK. REGARDLESS WILL STILL SEE WINDS GUSTS
TO AROUND 35 MPH THROUGHOUT THE NW CORNER.

AS FAR AS THE REST OF THE CWA IS CONCERNED...A STRATOCU/STRATUS DECK WAS
RACING NORTH OVER 50 KTS INTO OKLAHOMA. THIS LOW CLOUD DECK WILL
SHIFT NORTHEAST INTO MUCH OF THE CWA BY MID-MORNING...THUS INHIBITING
RAPID HEATING AND DEEP MIXING. THIS WILL MAKE IT DIFFICULT TO
ACHIEVE ADVISORY WIND CRITERIA. CURRENT WIND ADVISORY OVER THE ERN
CWA FOR LATE THIS MORNING AND THIS AFTERNOON MAY BE IN JEOPARDY. THE
PRESSURE GRAD CONTINUES TO RELAX THROUGHOUT THE DAY WITH H8 WINDS
DROPPING TO 40 KTS. MIXING WILL BE RATHER DEEP...SO CANNOT RULE
OUT A SHORT PERIOD OF NR ADVISORY CRITERIA WINDS. AS A RESULT...WILL
HOLD ADVISORY AND LET THE DAY SHIFT MONITOR.

ATTENTION QUICKLY TURNS TO THE CONVECTIVE THREAT THIS AFTERNOON AND
TONIGHT. A STRONG UPPER TROUGH WILL PULL INTO THE NRN PLAINS THIS
MORNING WITH A STRONG SURFACE LOW SHIFTING NORTHEAST INTO MINNESOTA.
AS THESE FEATURES MOVE NORTHEAST...THE DRY LINE WILL SHIFT EAST INTO
NORTHWEST MISSOURI THIS AFTERNOON. CONVECTION ALONG THE DRY LINE HAS
WEAKEN CONSIDERABLY THE PAST FEW HOURS...DUE TO DIURNAL COOLING AND
STG H7 CAP. MAY SEE A FEW SHOWERS AND THUNDERSTORMS IN THE NW CORNER
THIS MORNING...BUT AS THE BOUNDARY SHIFTS SOUTHEAST TO A STJ TO
BETHANY LINE BY MID-AFTERNOON...CONVECTIVE DEVELOPMENT IS LIKELY AS
THE CAP COOLS AND THE ATMOSPHERE DESTABILIZES SIGNIFICANTLY.

FCST MODEL SOUNDINGS SUGGEST CAPE VALUES AROUND 4000 J/KG NR THE
VICINITY OF THE BOUNDARY...BUT MODELS LOOK TOO BULLISH ON 72 TO 74
FCST DEWPOINTS. ADJUSTING MODEL SOUNDINGS FOR A MORE REALISTIC
DEWPOINT OF 68-70...CAPE VALUES WILL LIKELY BE CONFINED TO A RANGE
BETWEEN 3000-3500 J/KG. STRONG INSTABILITY...STRONG UNIDIRECTIONAL
SHEAR JUST ABOVE THE BOUNDARY LAYER AND FRONTAL FORCING NEAR THE SFC
BOUNDARY...SUGGEST THE RAPID DEVELOPMENT OF LINE SEGMENTS. THE
SFC-6KM SHEAR OF 50-70 KNOTS...SFC-1KM SHEAR AND VORTICITY
GENERATION PARAMETERS ARE ALSO FAVOR THE DEVELOPMENT OF ISOLATED
SUPERCELLS WITH TORNADIC DEVELOPMENT. THE FAVORED LOCATION FOR ANY
SUPERCELL WOULD BE ON THE SWRN PORTION OF A LINE SEGMENT.
HOWEVER...THE RISK APPEARS LOW AT THIS TIME AS THE SLIGHTLY VEERED LOW
LEVEL WIND PROFILES MAY PROVE UNFAVORABLE.

BY LATE EVENING THE TORNADIC THREAT WILL DIMINISH AS A COLD FRONT
RAPIDLY OVERTAKES THE DRY LINE WITH THE CONVECTIVE MODE LIKELY BEING
A STRONG SQUALL LINE.

THE PRIMARY SEVERE WEATHER THREAT FOR THIS EVENT WILL BE DAMAGING
WINDS...ESPECIALLY WITH SUCH A DRY AIR MASS ABOVE H8. LARGE HAIL IS
ALSO POSSIBLE.

COOLER AND DRIER CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH
GUIDANCE TEMPERATURES LOOKING OK.

DB

.AVIATION...

FOR 06Z TAFS...WILL CONTINUE TREND OF PREVIOUS FORECAST OF CARRYING
LLWS BETWEEN SURFACE AND 2K FEET...ESPECIALLY SINCE LLJ EXPECTED TO
STRENGTHEN EVEN MORE OVERNIGHT. LLWS WILL DIMINISH BY MID-LATE
MORNING AS SURFACE MIXING INCREASES...HOWEVER LATER FORECAST MAY
HAVE TO EXTEND LLWS THREAT LONGER IF STRATUS ERODES LESS QUICKLY.
TIMING OF STRATUS SOMEWHAT PROBLEMATIC BASED ON CURRENT TRENDS.
FORECAST MODELS SEEM TO BE A LITTLE OVERDONE WITH RESPECT TO STRATUS
ADVECTION GIVEN CURRENT LATEST SATELLITE AND AVIATION OBSERVATIONS
DETECTING ONLY A SMALL AREA OF MVFR CEILINGS ACROSS SOUTH CENTRAL
TEXAS. WILL DELAY ARRIVAL OF STRATUS INTO TAF SITES UNTIL AFTER 12
UTC WITH CEILINGS BETWEEN 2.5-3K FEET STILL LOOKING REASONABLE.

LATEST FORECAST MODELS FAR MORE PESSIMISTIC ABOUT CONVECTIVE
DEVELOPMENT THURSDAY AFTERNOON. CAPPING INVERSION REMAINS IN PLACE
THROUGH 21 UTC...THOUGH CANNOT RULE OUT ISOLATED CB DEVELOPMENT
ALONG FRONTAL BOUNDARY DUE TO ENHANCED CONVERGENCE. TO BE CONSISTENT
WITH GRIDS WILL CONTINUE PREVIOUS FORECAST TREND OF PREVAILING
SCATTERED CB IN MAIN BODY OF TAF AND WILL ADD A VERY SHORT DURATION
PROB30 GROUP TO COVER TSRA DEVELOPMENT.

SF

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR
     MOZ008-MOZ017-MOZ024-MOZ025-MOZ032-MOZ033-MOZ039-
     MOZ040-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...NONE.
Hazardous weather outlook, Jun 7, 1:04 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT THU JUN 7 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL PASS TO OUR NORTH TODAY. A
NARROW BAND OF SCATTERED THUNDERSTORMS HAS FORMED ALONG A DRY LINE
WHICH EXTENDS FROM DES MOINES TO NEAR BETHANY TO JUST EAST OF ST
JOSEPH INTO SOUTH CENTRAL KANSAS. THE THUNDERSTORM ACTIVITY IS
EXPECTED TO INCREASE THIS AFTERNOON AS THE AIRMASS AHEAD OF THIS
BOUNDARY BECOMES MORE UNSTABLE FROM SURFACE HEATING. VERY STRONG WIND
FIELDS EXTENDING WELL UP INTO THE ATMOSPHERE WILL PROVIDE SIGNIFICANT
SHEAR WHICH WILL HELP SUPPORT MORE ORGANIZED SEVERE THUNDERSTORM
ACTIVITY. SINCE THE WIND FIELDS ARE NEARLY UNIDIRECTIONAL AND THE
FREEZING LEVEL IS SO HIGH THE PRIMARY SEVERE THREAT WILL BE FROM
DAMAGING STRAIGHT LINE WINDS. HOWEVER...AN ISOLATED TORNADO IS
POSSIBLE DUE TO THE EXTREME WIND FIELDS AND INCREASING INSTABILITY.

ALTHOUGH SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE REGION
EAST OF AN EASTON KANSAS TO BETHANY LINE THE GREATEST THREAT OF
SEVERE THUNDERSTORMS WILL BE OVER NORTH CENTRAL MISSOURI THIS
AFTERNOON...INCLUDING THE BETHANY...PRINCETON...TRENTON AND GALLATIN
AREAS. AFTER 5 PM AND CONTINUING INTO THE MID EVENING HOURS THE BEST
THREAT FOR SEVERE WEATHER WILL BE EAST OF A LUCERNE TO ODESSA LINE.
THE SEVERE THREAT IS EXPECTED TO SHIFT SOUTHEAST OF A BUTLER TO
SEDALIA TO BOONVILLE LINE BY MIDNIGHT.

OTHERWISE...STRONG SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY
WITH WIND GUSTS FROM 35 TO 45 MPH. THE STRONGEST WIND GUSTS THIS
AFTERNOON ARE EXPECTED TO BE EAST OF A LINE FROM BUTLER TO CARROLLTON
TO KIRKSVILLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT WITH A FEW
SEVERE THUNDERSTORMS POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
TONIGHT...SOUTHEAST OF A LINE FROM ST JOSEPH TO BETHANY.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:45 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess45 min
Jun 7, 3:35 PM CDTTornado WarningEAXCaldwell, Daviess, Livingston25 min
Jun 7, 4:09 PM CDTSevere Thunderstorm WarningEAXClay, Ray36 min
Jun 7, 4:29 PM CDTTornado WarningEAXRay31 min
Jun 7, 4:32 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan43 min
Jun 7, 4:40 PM CDTSevere Thunderstorm WarningEAXClay, Jackson35 min
Jun 7, 5:18 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray42 min
Jun 7, 5:53 PM CDTTornado WarningEAXCarroll, Chariton37 min
Jun 7, 6:00 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton30 min
Jun 7, 6:24 PM CDTSevere Thunderstorm WarningEAXChariton36 min
Jun 7, 6:25 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray35 min
Jun 7, 6:35 PM CDTSevere Thunderstorm WarningEAXClay, Jackson40 min
Jun 7, 6:54 PM CDTFlash Flood WarningEAXClay6 hr
Jun 7, 6:54 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline36 min
Jun 7, 6:56 PM CDTSevere Thunderstorm WarningEAXChariton, Macon24 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.